Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 22, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Feb 24, 2001, 10:01 AM CST for Love County, Marshall County, Oklahoma. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Feb 24, 2001, 10:01 AM CST (16:01 UTC)
- Expired
- Feb 24, 2001, 10:45 AM CST
- In force
- 44 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Love County, OK, Marshall County, OK
The radar
The Norman radar (KTLX), 153 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 10:15 AM CST | Hail 1 | Marietta, OK | |
| Feb 24, 10:20 AM CST | Thunderstorm Wind 59 M | Oakland, OK | Wind gust was measured by Oklahoma mesonet. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 7:15 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1959 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 364 m²/s²
- 0-3 km storm-relative helicity
- 481 m²/s²
- Significant tornado parameter
- 4.6
- Supercell composite
- 18.5
The text
As transmitted, in the capitals the NWS used until 2016.
618
WUUS54 KOUN 241602
SVROKC
OKC085-095-241645-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1001 AM CST SAT FEB 24 2001
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARSHALL COUNTY IN SOUTHEAST OKLAHOMA
LOVE COUNTY IN SOUTHERN OKLAHOMA
* UNTIL 1045 AM CST
* AT 958 AM CST...DOPPLER RADAR DETECTED A LINE OF SEVERE
THUNDERSTORMS EXTENDING FROM MANNSVILLE TO MARIETTA...MOVING
NORTHEAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE KINGSTON...LEBANON...LITTLE
CITY...MADILL...MARIETTA AND OAKLAND
HAIL UP TO THE SIZE OF QUARTERS AND 65 MPH WINDS ARE LIKELY WITH
THESE SEVERE THUNDERSTORMS.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY DAMAGING
WINDS. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY
SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED. MOVE TO A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 3397 9721 3384 9706 3389 9676 3408 9655
3419 9675
CJSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 4:35 AM CST, 5 hours 26 minutes earlier.
Area forecast discussion, Feb 24, 4:35 AM CST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
330 AM CST SAT FEB 24 2001
NOT MUCH TIME FOR DISCUSSION THIS MRNG WITH SVR WX ALREADY IN
PROGRESS IN PARTS OF THE FA. STG NEG TILT UPR SYS WILL EJECT FROM
THE SRN ROCKIES INTO THE PLAINS DURING THE DAY. MEANWHILE WARM FRONT
ALG THE RED RIVER ERLY THIS MRNG CONTS TO LIFT SLOWLY NWD WITH 60+
DEWPOPINT AIR S OF THIS BNDRY. BEST SVR THRT THIS MRNG WILL LIKELY
BE IN VNCTY OF THE WARM FRONT ACRS N TX AND SRN OK ZONES AS SQUALL
INTERSECTS THIS BNDRY. SVR WX THRT WILL SHIFT INTO ERN SECS OF THE
FA LATER TODAY AS WARM FRONT CONTS TO LIFT NWD AND SFC LO
STRENGTHENS AND MOVES EWD. WILL CONT FFA INTO THE DAY FOR MUCH OF
THE AREA. ALTHOUGH STORMS WILL BE REL FAST HEAVY RAIN STILL A
THREAT...IN ADDITION RAINFALL ACROSS THE AREA THURSDAY NIGHT AND
FRIDAY HAS LEFT FFG VALUES PRETTY LOW. NEXT PROB TO DEAL WITH IN THE
FIRST PD WILL BE STG SWLY WINDS EXPECTED TO DEVELOP BEHIND THE DRY
LINE. DEEPENING SFC LO EXPECTED TO MOVE FROM SWRN KS THIS MRNG INTO
NERN KS BY THE END OF THE DAY. SFC GRAD WILL TIGHTEN ACRS THE FA. IN
ADDITION STG WINDS ALOFT...H8 WINDS OF 40 TO 50 KTS AND H7 WINDS OF
50 TO 70 KTS MAY MIX DOWN DURING THE AFTN. WILL INCLUDE WIND ADVY
FOR ALL ZONES ALTHO ERN AREAS WILL NOT LIKELY SEE THE STRONG WINDS
UNTIL AFTN. DAY SHIFT WILL NOT TO MONITOR FOR PSBL UPGRADE TO HI
WIND WRNG. ACTIVITY SHUD BE EAST OFTHE FA BY THIS EVENING SO WILL LV
FCST DRY FROM TONIGHT INTO SUNDAY NIGHT. RETURN FLOW AND AN APCHG
UPR SYS BRING A THRT OF PRECIP MONDAY WITH A CANADIAN CDFNT EXPECTED
TO PUNCH INTO THE AREA TUESDAY. WILL CONT WITH MENTION OF SNOW FOR
NRN SECS TUESDAY WITH RAIN IN THE S. NUMBERS TO FOLLOW LATER.
FCSTID = 2
OKC 64 35 57 41 / 100 0 0 10
HBR 67 34 58 41 / 40 0 0 10
SPS 70 37 63 43 / 80 0 0 10
GAG 59 28 55 35 / 60 10 0 10
PNC 62 32 54 39 / 100 0 0 10
DUA 70 40 62 42 / 100 0 0 10
.OUN...
OK...FLASH FLOOD WATCH TODAY
OKZ007>008-012>013-018>020-023>032-037>048-050>052.
WIND ADVISORY TODAY OKZ004>052.
TX...FLOOD WATCH TTHIS MORNING TXZ086-089-090.
WIND ADVISORY TODAY TXZ083>090.In the hours before
Special weather statement, Feb 24, 6:30 AM CST, 3 hours 31 minutes before
OKZ004>048-050>052-TXZ083>090-241500- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 630 AM CST SAT FEB 24 2001 TODAYS THUNDERSTORM OUTLOOK CALLS FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS...GENERALLY EAST OF A LINE FROM PONCA CITY TO KINGFISHER TO LAWTON AND VERNON...TEXAS. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS...MAINLY EAST OF A HOLDENVILLE TO COALGATE TO ATOKA AND DURANT LINE. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS...WITH A SECONDARY THREAT OF TORNADOES IN THE MODERATE RISK AREA. .DISCUSSION...AN INTENSE UPPER LEVEL STORM SYSTEM OVER NEW MEXICO WILL LIFT OUT ACROSS THE SOUTHERN PLAINS TODAY...WHILE AN AREA OF LOW PRESSURE OVER SOUTHEAST COLORADO INTENSIFIES AND MOVES EAST. STRONG SOUTHEAST WINDS AT THE SURFACE WILL CONTINUE TO TRANSPORT DEWPOINTS IN THE UPPER 50S TO LOWER 60S ACROSS THE EASTERN HALF OF OKLAHOMA. THUNDERSTORMS FORMING ALONG THE DRYLINE IN WESTERN OKLAHOMA WILL CONTINUE TO PUSH EAST THIS MORNING INTO A MORE UNSTABLE ENVIRONMENT. AS STORMS BECOME MORE SURFACE BASED...ESPECIALLY OVER SOUTHEAST OKLAHOMA...THE THREAT FOR LARGE HAIL AND DAMAGING THUNDERSTORM WINDS WILL INCREASE. LOW LEVEL WIND SHEAR WILL CONTINUE TO SUPPORT ROTATING STORMS...ESPECIALLY STORMS THAT ARE ABLE TO FORM AHEAD OF THE LINE. EMERGENCY MANAGERS IN THE SLIGHT AND MODERATE RISK AREAS SHOULD BE PREPARED FOR STORM SPOTTING ACTIVATION THIS MORNING. 6
Local storm report, Feb 24, 8:30 AM CST, 1 hour 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
830 AM CST SAT FEB 24 2001
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0822 AM 4 W WINDTHORST TX .75 INCH HAIL
02/24/01 ARCHER
CWLocal storm report, Feb 24, 9:50 AM CST, 11 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
950 AM CST SAT FEB 24 2001
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0922 AM CHANDLER OK .75 INCH HAIL
02/24/01 LINCOLN BY SHERIFF OFFICE.
CWLocal storm report, Feb 24, 9:57 AM CST, 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
957 AM CST SAT FEB 24 2001
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0944 AM STROUD OK WIND DAMAGE
02/24/01 LINCOLN PWR LINES DOWN. BY E.M.
CWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 2:10 AM CST | Severe Thunderstorm Warning | OUN | Harmon | 50 min |
| Feb 24, 2:10 AM CST | Severe Thunderstorm Warning | OUN | Greer | 50 min |
| Feb 24, 3:53 AM CST | Severe Thunderstorm Warning | OUN | Jackson | 52 min |
| Feb 24, 5:12 AM CST | Severe Thunderstorm Warning | OUN | Kay, Noble | 48 min |
| Feb 24, 9:28 AM CST | Severe Thunderstorm Warning | OUN | Lincoln | 47 min |
| Feb 24, 9:46 AM CST | Severe Thunderstorm Warning | OUN | Coal | 44 min |
| Feb 24, 10:18 AM CST | Severe Thunderstorm Warning | OUN | Johnston, Pontotoc | 42 min |
| Feb 24, 10:49 AM CST | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 41 min |
| Feb 24, 10:57 AM CST | Severe Thunderstorm Warning | OUN | Atoka, Coal | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.